MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII HEMI CLUSTER50D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII HEMI CLUSTER50D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 702-11-50D
Medical Device Problem Codes Loss of Osseointegration (2408); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The site inquired if a patient can be a part of the trident ii revision study.However, in doing so, they mentioned that the patient already had a tha with trident ii tritanium acetabular shell, and the surgeon is planning to use multi hole instead of cluster hole this time.There is no other information available for the patient at this time.Proposed date of revision is (b)(6) 2022.
 
Event or Problem Description
The site inquired if a patient can be a part of the trident ii revision study.However, in doing so, they mentioned that the patient already had a tha with trident ii tritanium acetabular shell, and the surgeon is planning to use multihole instead of clusterhole this time.There is no other information available for the patient at this time.Proposed date of revision is (b)(6) 2022.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident ii shell was reported.The event was confirmed via clinician review.Method & results:  -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records by a clinical consultant indicated: "this inquiry reports the early failure of a primary total hip acetabular prosthesis.No other implants contributed.The acetabular component should not be implicated as a cause of loosening unless implant analysis reveals some sort of defect in the fixation surface.The reported event is confirmed because i have read both the primary and revision operation reports.The root cause is not confirmed.Causes of early loosening of an acetabular component include inadequate acetabular preparation, inadequate sizing of the implant and inadequate final fixation.In my experience unless there was major physical trauma maneuvers of everyday living and physical therapy do not contribute.Infection can also cause loosening but no evidence of infection was found.Analysis of the fixation surface of the cup would be helpful to see if there was any issue but i would doubt this.There is no patient related factors that contributed nor any device-related factors." -device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.  conclusion: a review of medical records by a clinical consultant indicated: "this inquiry reports the early failure of a primary total hip acetabular prosthesis.No other implants contributed.The acetabular component should not be implicated as a cause of loosening unless implant analysis reveals some sort of defect in the fixation surface.The reported event is confirmed because i have read both the primary and revision operation reports.The root cause is not confirmed.Causes of early loosening of an acetabular component include inadequate acetabular preparation, inadequate sizing of the implant, and inadequate final fixation.In my experience unless there was major physical trauma maneuvers of everyday living and physical therapy do not contribute.Infection can also cause loosening but no evidence of infection was found.Analysis of the fixation surface of the cup would be helpful to see if there was any issue but i would doubt this.There is no patient related factors that contributed nor any device-related factors." further information such as pre and post operative xrays, return of device are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENTII HEMI CLUSTER50D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14468939
Report Number0002249697-2022-00735
Device Sequence Number17272123
Product Code LPH
UDI-Device Identifier07613327381047
UDI-Public07613327381047
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number702-11-50D
Device Catalogue Number702-11-50D
Device Lot Number87413703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight50 KG